Previous issue ·  Next issue ·  Recently posted articles ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Moscow Mathematical Journal

Volume 18, Issue 1, January–March 2018  pp. 15–61.

A Criterion for Zero Averages and Full Support of Ergodic Measures

Authors:  Christian Bonatti (1), Lorenzo J. Díaz (2), and Jairo Bochi (3)
Author institution:(1) Institut de Mathématiques de Bourgogne
(2) Departamento de Matemática, Pontifícia Universidade Católica do Rio de Janeiro
(3) Facultad de Matemáticas, Pontificia Universidad Católica de Chile


Consider a homeomorphism f defined on a compact metric space X and a continuous map φ: X → ℝ. We provide an abstract criterion, called control at any scale with a long sparse tail for a point xX and the map φ, which guarantees that any weak* limit measure μ of the Birkhoff average of Dirac measures (1/n) ∑0n−1 δ(fi(x)) is such that μ-almost every point y has a dense orbit in X and the Birkhoff average of φ along the orbit of y is zero.

As an illustration of the strength of this criterion, we prove that the diffeomorphisms with nonhyperbolic ergodic measures form a C1-open and dense subset of the set of robustly transitive partially hyperbolic diffeomorphisms with one dimensional nonhyperbolic central direction. We also obtain applications for nonhyperbolic homoclinic classes.

2010 Math. Subj. Class. 37D25, 37D35, 37D30, 28D99.

Keywords: Birkhoff average, ergodic measure, Lyapunov exponent, nonhyperbolic measure, partial hyperbolicity, transitivity.

Contents   Full-Text PDF